My 2-1/2 year-old daughter has tubes in her ears. Two weeks ago, she had strep and was given a 10-day course of antibiotics. She felt better even before the 10-day course was over, but she completed the course anyway. Two days after the 10th day of taking her antibiotic, she had watery eyes (the left eye almost looked like a pink eye, but it went away at the end of the day), then the day after, both of ears had yellowish discharge. She doesn't have a fever, she's not fussy nor has any change in behavior or appetite. I called her doctor the first day it happened and I was told that as long as she doesn't have a fever, she doesn't have an infection, and that the draining will just go away. It's almost a week now and she's still getting excessive discharge in both ears (still without any other symptoms). Although I notice that it's getting lesser in amount every day. I know that if I'll call her doctor, they'll put her on some kind of antibiotic again, and she has just been off of an antibiotic from her strep. I really don't want her to be using too much prescription medicine if it's not necessary. Will this just go away on its own? Will this affect her ear tubes at all? Thank you!
Thanks...she got her tubes not because of ear infections but because of hearing loss. She had her tubes for about 7 months now. The last time she had drainage, she had a cold and I was told that it's normal to have drainage when she gets a cold. That one just went away on its own too.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.